Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 14, NWS Bismarck, ND

June 10, 2000Logan County, Stutsman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 10, 2000, 2:18 AM CDT for Logan County, Stutsman County, North Dakota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 10, 2000, 2:18 AM CDT (07:18 UTC)
Expired
Jun 10, 2000, 3:00 AM CDT
In force
42 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Logan County, ND, Stutsman County, ND

The radar

The Bismarck radar (KBIS), 124 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 7.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2000-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2000-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1748 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
1446 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

227 
WUUS53 KBIS 100719
SVRBIS
NDC047-093-100800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
218 AM CDT SAT JUN 10 2000

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA
  SOUTH CENTRAL STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 300 AM CDT

* AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF GACKLE...OR ABOUT 37 MILES
  SOUTHWEST OF JAMESTOWN...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   GACKLE AT 225 AM CDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4657 9938 4644 9918 4669 9883 4682 9900

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:30 PM CDT, 10 hours 48 minutes earlier.

Area forecast discussion, Jun 9, 3:30 PM CDT, 10 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CDT FRI JUN 9 2000

MAIN FORECAST ISSUE...SEVERE WEATHER TONIGHT

STRONG CAPPING OVER MUCH OF SRN ND WI +15C OVER BIS THIS AM AND
PROGGED CAP OF +16 OR MORE ATTM. PROGGED CAP BEGINS TO ERODE BEFORE
00Z IN NWRN ND...AND SVR TSTMS IN NWRN/N CNTRL ND ATTM CONFIRMS THIS.
EXPECT CAP TO ERODE IN SWRN ND BY EARLY EVE...AND DURING EVE IN S
CNTRL AND CONTINUE TO ERODE EWD AS SFC LOW THAT IS AT CNTRL/WRN
ND/SD BORDER MOVES NEWD TO BIS-JMS BY 06Z. MAIN VORT DOES NOT REACH
SWRN ND UNTIL AFT 00Z...AND DOES NOT APPROACH CNTRL ND UNTIL 12Z
SAT. WL GO TSTMS...SOME SVR TON...WITH CONTINUING CHC TSTMS SAT
MORNING. AFTER SFC LOW MOVES EWD AND DEEPENS WL SEE STRONG NWLY
WINDS DEV FOR SAT.

NEXT CHC PCPN IS FOR SUN AS LARGE H5 LOW OVER THE PAC NW MOVES OUT
INTO THE PLAINS AND A SFC LOW DEVS CNTRL PLAINS WI INVERTED TROUGH
OVER DAKOTAS. H5 LOW DOMINATES SWX OVER ND THROUGH TUES...SO A BIT
COOLER WI CHC SHOWERS AND TSTMS. THEN DRY FOR WED.

.BIS...NONE.
VINING

In the hours before

Special weather statement, Jun 9, 11:01 PM CDT, 3 hours 17 minutes before
NDZ031>035-040>045-100430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1101 PM CDT FRI JUN 9 2000

...SEVERE THUNDERSTORM WATCH NUMBER 423 FOR PARTS OF NORTH DAKOTA HAS
EXPIRED...

THIS SEVERE THUNDERSTORM WATCH WAS IN EFFECT FOR PARTS OF SOUTHWEST
AND SOUTH CENTRAL NORTH DAKOTA. IT WAS ALLOWED TO EXPIRE...AT 1100 PM
CDT.

THUNDERSTORMS WILL BE SCATTERED OVER THE AREA TONIGHT...BUT THEY ARE
NOT EXPECTED TO BE SEVERE.

JP MARTIN

NNNN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 1:26 AM CDTSevere Thunderstorm WarningBISLogan, McIntosh49 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.